Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 7, 2008, 3:55 AM CDT for 4 counties in Illinois. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 3:55 AM CDT (08:55 UTC)
- Expired
- Jul 7, 2008, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, DeWitt County, IL, McLean County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:00 AM CDT | HEAVY RAIN 1.67 | Rantoul, IL | COCORAHS REPORT |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 2.35 | 4 Ssw Le Roy, IL | COCORAHS REPORT |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 2.58 | 4 W Farmer City, IL | 4-HOUR TOTAL |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 2.92 | 4 W Ludlow, IL | COCORAHS REPORT |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 3.53 | 2 Ese Le Roy, IL | COCORAHS REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 070857
FFWILX
ILC019-039-113-147-071200-
/O.NEW.KILX.FF.W.0038.080707T0855Z-080707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 AM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
NORTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 700 AM CDT.
* AT 349 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES OF
RAIN SINCE 2 AM.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 5 INCHES BY 7
AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH
FLOODING...ESPECIALLY IN LOW SPOTS AND IN UNDERPASSES ALONG AREA
ROADS. AREAS WITH POOR DRAINAGE WILL ALSO LIKELY SEE FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RANTOUL...DE
LAND...FARMER CITY...FISHER...LAKE OF THE WOODS...LE ROY...MAHOMET...
MANSFIELD...WELDON AND WHITE HEATH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4027 8805 4023 8826 4005 8848 4006 8893
4039 8899 4037 8864 4040 8847 4039 8807
$$1 follow-up statement
000
WGUS73 KILX 071201
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT MON JUL 7 2008
ILC019-039-113-147-071208-
/O.EXP.KILX.FF.W.0038.000000T0000Z-080707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAMPAIGN-DE WITT-MCLEAN-PIATT-
658 AM CDT MON JUL 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR SOUTHEASTERN
MCLEAN...NORTHERN CHAMPAIGN...NORTHERN PIATT AND EASTERN DE WITT
COUNTIES...
THE FLASH FLOODING HAS SUBSIDED. THEREFORE THE FLASH FLOOD WARNING
HAS EXPIRED AT 7 AM. LIGHT RAIN WILL CONTINUE FOR A COUPLE MORE
HOURS...SO SOME MINOR FLOODING MAY LINGER THROUGH 8 OR 9 AM.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4027 8805 4023 8826 4005 8848 4006 8893
4039 8899 4037 8864 4040 8847 4039 8807
$$
SHIMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:30 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 3:30 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT MON JUL 7 2008 .DISCUSSION... ISSUED 317 AM CDT MON JUL 7 2008 ONGOING CONVECTION ACROSS THE CWA THIS MORNING FILLING IN SOMEWHAT TO THE EAST AND WILL BE THE FIRST ISSUE FOR THE FORECAST...AS TO THE DURATION OF THE PRECIP. NEXT PROBLEM WITH THE FCST IS AN APPROACHING FRONT...AND JUST HOW FAR IT MAKES IT THROUGH THE FA BEFORE STALLING AND BECOMING ANOTHER FOCUS FOR CONTINUED PRECIP. BESIDES ALL THAT...TEMPS ON A REBOUND AS SUMMER FINALLY APPEARS TO BE SETTLING IN WITH TEMPS IN THE UPPER 80S AND LOWER 90S THROUGH THE MED RANGE OF THE FORECAST. ECMWF STILL THE PREFERRED MODEL FURTHER OUT...AND USING THE NAM/WRF AND THE RUN IN THE SHORTER TERM. SHORT TERM...TODAY AND TOMORROW... RUC ACTUALLY REFLECTING THE PRECIP ACTIVITY SPREADING IN COVERAGE THIS MORNING...IF ONLY A LITTLE TOO FAR TO THE NORTH. RUC REDUCING COVERAGE CONSIDERABLY BY 15Z. WILL PUSH HIGH CHANCES TO THE NE...BUT KEEP THE SW RELATIVELY DRY. CLEARING OUT THE AREA LATER THIS AFTERNOON...BUT KEEPING SOME LOW CHANCE POPS IN THE OVERNIGHT HOURS FOR ANY PREFRONTAL ACTIVITY THAT MAY MAKE IT INTO THE FAR NRN TIER OF THE CWA BEFORE 12Z. FOR TOMORROW...TEMPS EVER SO SLIGHTLY HIGHER AHEAD OF THE APPROACHING FRONT. SPEED OF FRONT MAY RESULT IN A DROP OF MAX TEMPS IN THE NW...WHERE PRECIP MAY ARRIVE EARLIER INHIBITING MAX HEATING. PRECIP SLOWLY MAKING ITS WAY THROUGH TOMORROW NIGHT AS THE FRONT GETS INTO MORE AND MORE PARALLEL FLOW. LONG TERM...WEDNESDAY THROUGH FRIDAY... THOUGH 06Z NAM/WRF PUSHES THE FRONT EVEN FURTHER TO THE SOUTH THAN THE 00Z RUN...SFC BOUNDARY IS STILL UNCOMFORTABLY CLOSE TO WARRANT PULLING POPS COMPLETELY SOUTH OF I-70. BEYOND WED HOWEVER...FORECAST DRY AS ILX ENDS UP IN MORE OF A RIDGING PATTERN FOR THE MIDWEST. HJS && .AVIATION... ISSUED 1110 PM CDT SUN JUL 6 2008 CONVECTION CHANCES AND COVERAGE OVERNIGHT CONTINUES TO BE THE MAIN FORECAST CHALLENGE. SMALL CLUSTER OF STORMS ACRS EAST CENTRAL IOWA TRACKING EAST SHOULD STAY JUST NORTH OF PIA AND BMI BUT AM CONCERNED ABOUT ADDL DVLPMT AT THE SRN END OF THE COMPLEX WHICH MAY SHIFT THE AREA OF STORMS A BIT FURTHER SOUTHEAST INTO OUR NRN FCST AREA. AREA OF STORMS HAS SHOWN A DECREASING TREND AS IT MOVES ACRS EXTREME ERN IOWA AS IT ENCOUNTERS A FAIRLY SUBSTANTIAL WARM LAYER DEPICTED ON THE DVN AND ILX SOUNDINGS THIS EVENING. HOWEVER...STILL QUITE A BIT OF INSTABILITY ABOVE 850 MB AND SOME OF THAT WL BE REALIZED DURING THE ERLY MRNG HOURS WITH SCT CONVECTION...ESP ACRS THE NRN TAF SITES. WL INCLUDE A TEMPO GROUP FOR A COUPLE OF HOURS AT PIA AND BMI TO TAKE INTO ACCOUNT A MORE SELY TRACK TO THE CURRENT CLUSTER OF STORMS. MAIN THREAT WITH THESE STORMS WILL BE WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. FURTHER EAST AND SOUTH THE PICTURE BECOMES A BIT MORE COMPLICATED WITH THE LATEST SFC ANALYSIS INDICATING THE BEST MOISTURE CONVERGENCE HAS SHIFTED INTO EASTERN IL AHEAD OF A WEAK WARM FRONT OVR SW IL. WL MAKE A LAST MINUTE DECISION ON THE RMDR OF THE TAF SITES FOR THE OVERNIGHT HOURS AS WHETHER TO INCLUDE A TEMPO GROUP OR VCTS. WITH THE INCREASE IN LOW LVL MOISTURE...FOG AND HAZE WL LIMIT VISIBILITIES OVERNIGHT IN ADDITION TO ANY CONVECTION WHICH MAY PASS THROUGH. AT THIS POINT...IT APPEARS THE NORTHERN FCST AREA WL SEE SOME PATCHY MVFR VSBYS IN FOG/HZ. SCATTERED CONVECTION CHANCES WILL HOLD AT LEAST THRU THE MID MORNING HOURS MONDAY BEFORE THE WARM FRONT SHIFTS NORTHEAST OF THE AREA BY AFTN. WL CARRY VCTS ACRS THE NORTH IN THE MRNG AND THEN KEEP THE REMAINDER OF THE PERIOD DRY. SFC WNDS WL BE LIGHT SELY TNT WL BECOME SW BY LATE MONDAY MORNING WITH A FEW GUSTS APPRCHG 20KTS DURING THE AFTN. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 3:17 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT SUN JUL 6 2008 ILZ027>031-036>038-040-041-071100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO NORTH CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ047-049-050-071100- CASS-MORGAN-SCOTT- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT BEARDSTOWN AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ042>046-048-051>057-061>063-071100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT...MAINLY NORTH OF I-70. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HEAVY RAIN WILL ALSO BE POSSIBLE...WITH THE POTENTIAL FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ066>068-071>073-071100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS ON MONDAY. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY NIGHT...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. HEAVY RAIN WILL BE POSSIBLE...WITH THE POTENTIAL FOR MINOR FLOODING. STORM CHANCES WILL CONTINUE ON WEDNESDAY AS THE FRONT LINGERS NEAR SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:15 AM CDT | Flash Flood Warning | ILX | McLean | 4 hr |
| Jul 7, 3:32 AM CDT | Areal Flood Advisory | ILX | Fulton, Peoria, Tazewell | 3 hr |
| Jul 7, 4:37 AM CDT | Flash Flood Warning | ILX | Coles, Douglas | 3 hr |
| Jul 7, 5:50 AM CDT | Flash Flood Warning | ILX | Moultrie | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.